Results 1 to 12 of 12
  1. #1
    Forum Addiction:

    Join Date
    Jul 2017
    Posts
    42
    Mentioned
    4 Post(s)

    Afraid to take Buspar

    My shrink prescribed me Buspar a month ago. I still haven't taken it mainly because I read reviews of it and everyone said it made them dizzy. A couple people said it made them so dizzy they couldn't leave the house. It says on the bottle that it may make you dizzy too. However, I want to take it because I think it could help me. Also, some of the side effects are headaches, restlessness, insomnia, dizziness, and excitement, which are all things I already have all the time and I don't want the medicine to make it worse. And is it true it can make you worse before you get better? I'm already pretty bad, I don't want to get any worse.
    For those of you who have taken Buspar, how was your experience with it? Did it give you a lot of side effects? Did it make you dizzy? Did you feel okay with it? My shrink actually told me that if I take it I probably will have side effects and I probably will not like it...

  2. #2
    Cuchculan's Avatar
    Forum Addiction:

    Join Date
    Jul 2015
    Gender
    Male
    Location
    Dublin, Ireland.
    Posts
    11,069
    I'm feeling
    ContentContent
    Mentioned
    16 Post(s)
    You do know they have to write all those warning for legal reasons. Say they didn't write some of them and one person felt dizzy. They could be hit with a law suit. Should see the list of side effects on the things I take. Only I never had 1 side effect hit me at all. Just because it is there, that does not mean it will happen. That form of medication I consider to be a much older form of medication. It was around when I first began to have anxiety issues. So it has survived the test of time. Lot of stuff that was around back then is gone at this stage. Must be working well for some people. Or else it would be gone too. Not everybody feels the same way on medication. Works well for some. Bad for others. Then middle of the road for others. If it helps improve your quality of living it is worth taken in my view.
    The Lovable Irish Rogue

  3. #3
    Forum Addiction:

    Join Date
    Jul 2017
    Posts
    42
    Mentioned
    4 Post(s)
    Alright, Cuch, you convinced me. I just took it. Aaack! I'm nervous. Hopefully it will work well for me because I did genetic testing to see which meds would work well for me and Buspar was one of the ones of the list.

  4. #4
    Cuchculan's Avatar
    Forum Addiction:

    Join Date
    Jul 2015
    Gender
    Male
    Location
    Dublin, Ireland.
    Posts
    11,069
    I'm feeling
    ContentContent
    Mentioned
    16 Post(s)
    I always considered it to be one of less harmful forms of medication. Used to take it many years ago. Talking over 25 years ago. That is how long it has been around. I think other forms of medication are stronger. Just sit back and don't think about it. Is easy to sit there and wait to see what happens. Nothing might happen the first time. May take a few tablets over a period of time before it really kicks in and starts working for you. Well done to you. You have taken it. That is a big plus. Credit to you.
    The Lovable Irish Rogue

  5. #5
    Lunaire's Avatar Consumer of Coffee
    Forum Addiction:

    Join Date
    Sep 2016
    Posts
    586
    I'm feeling
    AmusedAmused
    Mentioned
    24 Post(s)
    @Freckles how did your experience go? Hopefully you found it beneficial~

  6. #6
    Forum Addiction:

    Join Date
    Jul 2017
    Posts
    42
    Mentioned
    4 Post(s)
    Well, I've been taking it for 4 days now and haven't noticed any improvement yet, which is normal I guess since I heard it takes about a month to kick in. As for side effects, the only thing I've noticed is that I've been a little dizzy and have had some head pressure, but I don't know if that's from the medication or if it's just me. I was prescribed 10 mg twice a day, but that seemed like a lot to me so I'm just taking half a pill twice a day (5mg).

  7. #7
    Total Eclipse's Avatar Happy Sparkles and Coffee
    Forum Addiction:

    Join Date
    Aug 2012
    Gender
    Female
    Location
    Purple Fairy Dust Ave
    Posts
    6,387
    I'm feeling
    LovedLoved
    Mentioned
    13 Post(s)
    Are you doing any better now?
    Blessed Be, in both Light and Darkness.
    ♥¥ Love and Light☮☼

  8. #8
    Forum Addiction:

    Join Date
    Jul 2017
    Posts
    42
    Mentioned
    4 Post(s)
    A little bit, actually. Don't know if it's the medicine or if it's too soon for that to kick in yet.

  9. #9
    InvisibleGuy's Avatar
    Forum Addiction:

    Join Date
    Apr 2017
    Gender
    Male
    Location
    Houston, TX
    Posts
    2,022
    I'm feeling
    AmusedAmused
    Mentioned
    9 Post(s)
    @Freckles I've had quite a journey wrt meds. I've been on almost every SSRI and SNRI you could name, and some meds from the 70's and 80's you could probably not name, and probably wouldn't want to be on. I hope Buspar works for you I can't give advice wrt meds, everyone is affected differently. I hope you've found something that works. It took me a lot of years of searching to find meds that worked for me.
    You're going to lose people in your life, and realize that no matter how much time you spent with them or how often you told them you loved them, it will never seem like it was enough.

    Hug the ones you love.

  10. #10
    Forum Addiction:

    Join Date
    Jul 2017
    Posts
    42
    Mentioned
    4 Post(s)
    So I just took 10 mg of Buspar instead of 5 like my shrink told me to. A few minutes ago I started getting these intense zaps in my head. Then I started feeling it in my head and my left hand and now I'm starting to feel the zaps all over. It feels so weird! Is this normal? I'm getting worried.

  11. #11
    Cuchculan's Avatar
    Forum Addiction:

    Join Date
    Jul 2015
    Gender
    Male
    Location
    Dublin, Ireland.
    Posts
    11,069
    I'm feeling
    ContentContent
    Mentioned
    16 Post(s)
    Zaps can happen. Some people get brain zaps. They are the ones in your head. Should settle down once the medication is in the system. In other words you may get certain side effects when you start out on medication. These can stop once the body is used to the medication. We have all been there. Be it good or bad. Probably all ran from some forms of medication as well. Can take time, like I said earlier, to find what works best for us all. What works for me might not work for you. Do your best to stick with it. Always here for you.
    The Lovable Irish Rogue

  12. #12
    Forum Addiction:

    Join Date
    Jul 2017
    Posts
    42
    Mentioned
    4 Post(s)
    I stuck with the 10 mg for a few days but was still getting the zaps just as much as when I started so I went back to 5 mg. I thought they would go away after the first few times I took the 10 mg because when I first started with the 5 mg I got brain zaps too, but only the first time and they were less intense. Thinking maybe my body doesn't like the higher doses, but my therapist said that if I kept taking 10 mg for a week the zaps would probably go away.

Made with <3
Anxiety Space is not a replacement for a fully qualified doctor.